Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Fluid-filled bumps on leg, dark patches, have high BP, OCD. Is it stasis dermatitis? Will I get rid of them?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I have high blood pressure (130/85). my last doctor prescribed Diovan HCT 160-25 mg once a day. My legs have been swollen for years because I used to did not take my blood pressure medicine on a regular basis. For the past 6 months I have been taking my medicine as directed. My legs are still swollen. My legs also have dark patches and bumps that if I pop them, liquid comes out. When years ago I told my doctor he said I needed to wear support stockings and to lift my legs above my heart. Well, that hasn't worked and my legs look horrible. I'm 47 yrs old, height 5'2", 300 plus lbs. I think I have Stasis Dermatitis. It fits all of the symptoms that i have. Do you write prescriptions? I have psychiatrist but he cannot help me with this. From the picture you can see a big bump filled with liquid and a lot of little bumps. This is from the front of my legs. I can send other pictures showing more of my leg for comparison. I really need a prescription that will help me get rid of this excess fluid. And help to get rid of the bumps. Will I be able to ever get rid of the bumps? Also I am anemic and have been for years because my periods usually last for weeks and have lasted for months.
Posted Fri, 4 May 2012 in Skin Hair and Nails
Answered by Dr. Sujeet N Charugulla 36 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand that your leg condition is of concern.

I have the following to tell you for now:
1. I am not able to view the reports sent. Can you reload it again. A good quality picture will help me suggest a probably diagnosis.
2. I understand that you are looking for a prescription. Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation / Your doctor will know about these drugs.
3. Since you have multiple conditions - anemia, obesity, hypertension, OCD, BPD - you need to be very careful of any new medications, use them only on prescription.

Yes, as your hypertension is the cause for the oedematous condition of your legs, already poorly circulated due to obesity, stasis of the blood supply occurs which reduces the immunity of the skin. Now, since the moisture content rises, infections of the bacterial type are very common. Those bumps with the liquid seem so.

DO NOT burst those bumps from now on, as you are helping to spread the infection far. What you need to do is keep them clean and dry, perhaps a moist cloth will help.

Wish you good health.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Follow-up: Fluid-filled bumps on leg, dark patches, have high BP, OCD. Is it stasis dermatitis? Will I get rid of them? 3 hours later
so do you think the diagnosis would be statis dermatitis? If so, what is the treatment for a very severe case such as mine?
Answered by Dr. Sujeet N Charugulla 14 hours later
Thanks for the reply and pictures. Both the pictures are not very bright and I can see only dark image.

The diagnosis of Stasis Dermatitis fits the description though a complete local examination is required.

Yes, stasis dermatitis is one of the likely conditions, but the severity can only be assessed by your dermatologist right now. Anemia is a very important condition where we see swelling of legs and thereby the normal texture of skin is replaced. This is absolutely necessary to answer it, menstrual bleeding is contributing to anemia. It warrants a definitive treatment from Gynecologist. If anemia is resolved there is a scope for the chronic bilateral swelling of the legs be resolved too.

Meanwhile I advise you to:
1. Keep your legs elevated as much as possible.
2. Keep them clean and dry.
3. Do not use any over the counter self-prescribed medications for now.
4. Do not scratch/peel the lesions yourself.
5. An evaluation to check for Diabetes is also necessary.

I am of the opinion that the root of the cause is the oedema, and your dermatologist can attend on the lesions immediately to prevent infections/complications for now. But, the underlying oedema and obesity factors will have to be co-ordinated from your specialist who prescribed you Diovan.

Proceed one at a time, for the best of your health.

Write back for further queries.
Above answer was peer-reviewed by
Follow-up: Fluid-filled bumps on leg, dark patches, have high BP, OCD. Is it stasis dermatitis? Will I get rid of them? 6 hours later
I have one more question. What is the diagnosis for the lesion on my left finger at the knuckle of my pointer finger? I guess this is a skin infection too or eczema. But I need a better diagnosis than that. I have been putting Lotrimin and hydrocortisone on it but that has not been enough. what is the treatment? I attached a new picture.
Answered by Dr. Sujeet N Charugulla 3 hours later
Thanks for the reply.

I think those look like callouses -If they are blackened, rough patches and if they were present since a while now.

No, Lotrimin would not work as it is not a fungal infection.
And hydrocortisone would work if it was only allergy.

Usually are harmless and subside on its own, unless pain comes in.
Do not attempt to peel it off/scrape it.

You will have to visit a dermatologist for treatment. Prescription is not allowed in here. (Refer Terms and Conditions)


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor